Alert archive / Florida / Gale Warnings in 2020
Gale Warning 2, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at Jan 21, 2020, 4:09 AM EST. It took effect at Jan 21, 2020, 2:00 PM EST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2020, 4:09 AM EST (09:09 UTC)
- In effect from
- Jan 21, 2020, 2:00 PM EST
- Expired
- Jan 22, 2020, 7:00 PM EST
- In force
- 29 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
891 WHUS72 KMLB 210909 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 409 AM EST Tue Jan 21 2020 AMZ550-552-555-570-572-575-212100- /O.EXT.KMLB.SC.Y.0006.000000T0000Z-200121T1900Z/ /O.UPG.KMLB.GL.A.0002.200121T2100Z-200122T2100Z/ /O.NEW.KMLB.GL.W.0002.200121T1900Z-200122T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 409 AM EST Tue Jan 21 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 PM EST WEDNESDAY... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 45 kt and seas 11 to 16 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 9 feet. * WHERE...central Florida Atlantic coastal waters. * WHEN...For the Small Craft Advisory, until 2 PM EST this afternoon. For the Gale Warning, from 2 PM this afternoon to 4 PM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ KN
4 follow-up statements
512 WHUS72 KMLB 212014 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 314 PM EST Tue Jan 21 2020 AMZ550-552-555-570-572-575-222100- /O.CON.KMLB.GL.W.0002.000000T0000Z-200122T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 314 PM EST Tue Jan 21 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas building to 12 to 17 feet. * WHERE...Flagler Beach to Jupiter Inlet 0-60 nm. * WHEN...Until 4 PM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$
810 WHUS72 KMLB 220850 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 350 AM EST Wed Jan 22 2020 AMZ570-572-575-222100- /O.EXT.KMLB.GL.W.0002.000000T0000Z-200123T0000Z/ /O.NEW.KMLB.SC.Y.0007.200123T0000Z-200124T0900Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 350 AM EST Wed Jan 22 2020 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST FRIDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 14 to 19 feet. For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 33 kt and seas 10 to 15 feet expected. * WHERE...Flagler Beach to Jupiter Inlet 20-60 nm. * WHEN...For the Gale Warning, until 7 PM EST this evening. For the Small Craft Advisory, from 7 PM this evening to 4 AM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. Winds will start to decrease tonight but seas will remain hazardous through at least Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ550-552-555-222100- /O.CON.KMLB.GL.W.0002.000000T0000Z-200122T2100Z/ /O.NEW.KMLB.SC.Y.0007.200122T2100Z-200124T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 350 AM EST Wed Jan 22 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 15 feet. For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 feet expected. * WHERE...Flagler Beach to Jupiter Inlet 0-20 nm. * WHEN...For the Gale Warning, until 4 PM EST this afternoon. For the Small Craft Advisory, from 4 PM this afternoon to 4 AM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ KN
447 WHUS72 KMLB 222010 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 310 PM EST Wed Jan 22 2020 AMZ550-552-555-230415- /O.EXT.KMLB.GL.W.0002.000000T0000Z-200123T0000Z/ /O.EXT.KMLB.SC.Y.0007.200123T0000Z-200124T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 310 PM EST Wed Jan 22 2020 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST FRIDAY... * WHAT...For the Gale Warning, northeast winds around 25 knots with gusts up to 35 kt and seas 10 to 15 feet. For the Small Craft Advisory, east-northeast winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 13 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...For the Gale Warning, until 7 PM EST this evening. For the Small Craft Advisory, from 7 PM this evening to 4 AM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ570-572-575-230415- /O.CON.KMLB.GL.W.0002.000000T0000Z-200123T0000Z/ /O.CON.KMLB.SC.Y.0007.200123T0000Z-200124T0900Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 310 PM EST Wed Jan 22 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST FRIDAY... * WHAT...For the Gale Warning, northeast winds around 25 kt with gusts up to 35 kt and seas 15 to 18 feet. For the Small Craft Advisory, east winds 15 to 25 kt with gusts up to 35 kt and seas 11 to 16 feet expected. * WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm, Volusia- Brevard County Line to Sebastian Inlet 20-60 nm and Flagler Beach to Volusia-Brevard County Line 20-60 nm. * WHEN...For the Gale Warning, until 7 PM EST this evening. For the Small Craft Advisory, from 7 PM this evening to 4 AM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$
163 WHUS72 KMLB 230013 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 713 PM EST Wed Jan 22 2020 AMZ550-552-555-570-572-575-230930- /O.EXP.KMLB.GL.W.0002.000000T0000Z-200123T0000Z/ /O.CON.KMLB.SC.Y.0007.000000T0000Z-200124T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 713 PM EST Wed Jan 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Northeast winds 20 to 25 kt with occasional gusts up to around 30 kt and seas 11 to 17 feet subsiding to 8 to 13 feet by daybreak Thursday morning. * WHERE...Flagler Beach to Jupiter Inlet 0-60 nm. * WHEN...For the Small Craft Advisory, from 7 PM this evening to 4 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Jan 20, 8:52 PM EST, 7 hours 17 minutes earlier.
Area forecast discussion, Jan 20, 8:52 PM EST, 7 hours 17 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
852 PM EST Mon Jan 20 2020
.UPDATE...
Overall the forecast is on track this evening with a tight pressure
gradient across the peninsula and the Atlantic waters in the wake of
last nights front. Expansive high pressure across the mid section of
the country will spill colder air into the southeast and Florida
into mid week as another reinforcing mid level wave brings colder
air by tomorrow night. For tonights forecast, expect low temps to
range from the mid to upper 30s NW of I-4 to the 40s central and 50s
from Ft Pierce south along the coast. Another subtle low/trough
feature offshore will move south and increase the gradient near the
coast and over the Atlantic overnight with lighter winds to 5-10 mph
where the temps are expected to get the coldest across portions of
Lake and interior Volusia counties. Min wind chills will drop into
the 30s across the Volusia/northern Brevard and across the interior
all the way south to Okeechobee county making for a cold morning for
those heading off to work and school Tue morning. Low level winds
should back some overnight to the NW/NNW and keep any late night
shower activity just offshore the Treasure Coast so removed low POP
for the south coastal areas later tonight.
&&
.AVIATION...
Marine stratocu will brush the coast overnight with with cloud bases
btwn 025-035 and affect cstl terminals through the overnight hours.
Mainly clear skies are expected for interior terminals tonight and
Tue. Tightening of the pressure gradient will allow winds to
increase again Tue with gusts to 22-25 knots for the interior and to
26-28 knots along the east coast from mid day into the afternoon
hours.
&&
.MARINE...
Tonight...Hazardous wind and sea conditions will continue overnight
as northerly winds increase to 20-25 knots and seas build to 6-8 ft
near shore and 8-10 ft offshore. Small craft advisory continues for
all of the east central FL waters through Tue afternoon.
A Gale Watch is in effect Tue afternoon through Wed afternoon with a
tight gradient on the back side of low pressure developing offshore.
Extremely hazardous marine conditions are expected with northerly
winds up to 30 knots with gusts to 40 knots Tue night into early
Wed. Seas will build up to 8-12 ft near shore and 15 ft offshore
into mid week.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 39 54 39 61 / 0 0 10 20
MCO 41 57 35 61 / 0 0 0 10
MLB 46 59 41 65 / 10 0 10 40
VRB 49 62 42 66 / 10 10 10 40
LEE 37 55 32 59 / 0 0 0 10
SFB 40 56 35 61 / 0 0 10 20
ORL 41 56 35 60 / 0 0 0 10
FPR 50 62 42 67 / 10 10 10 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from late Tuesday night through Wednesday morning
for Inland Volusia-Northern Lake-Southern Lake.
AM...Gale Watch from Tuesday afternoon through Wednesday afternoon
for Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
Small Craft Advisory until 4 PM EST Tuesday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
Volkmer/SedlockHazardous weather outlook, Jan 20, 6:06 PM EST, 10 hours 3 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 606 PM EST Mon Jan 20 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-211100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 606 PM EST Mon Jan 20 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... North winds of 20 to 25 knots with frequent higher gusts will cause seas to build to between 5 and 7 feet near shore and up to 10 feet well offshore over the local Atlantic through the overnight. A Small Craft Advisory remains in effect for these hazardous boating conditions. .EXCESSIVE COLD IMPACT... Temperatures across Lake, interior Volusia, and far northwestern Orange counties will drop into the mid to upper 30s overnight. These cold temperatures will combine with northerly winds of around 10 mph to produce lowest wind chill readings between 30 and 35 degrees between 4 and 8 AM Tuesday morning. If you will be outdoors during that time, be sure to dress appropriately for the cold weather. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. It will be cold again Tuesday night into early Wednesday morning, as temperatures fall into the low to middle 30s across most areas west of Interstate 95. Wind chills in the upper 20s and lower 30s are also expected across most of east central Florida. Lows in Lake and northwestern Volusia counties may fall to near freezing just ahead of sunrise Wednesday. Boating and beach conditions will stay dangerous through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Sedlock
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:10 AM EST | Wind Chill Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 30 hr |
| Jan 21, 3:24 AM EST | Beach Hazards Statement | MLB | Volusia | 16 hr |
| Jan 21, 3:59 AM EST | Lake Wind Advisory | MLB | Volusia | 15 hr |
| Jan 21, 9:02 AM EST | Freeze Warning | MLB | Lake, Volusia | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.